Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 4, 2019, 10:56 AM EDT for Saint Johns County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2019, 10:56 AM EDT (14:56 UTC)
- Expired
- Sep 4, 2019, 11:12 AM EDT
- In force
- 16 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 73 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
801
WFUS52 KJAX 041456
TORJAX
FLC109-041530-
/O.NEW.KJAX.TO.W.0017.190904T1456Z-190904T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1056 AM EDT Wed Sep 4 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central St. Johns County in northeastern Florida...
* Until 1130 AM EDT.
* At 1056 AM EDT, a severe thunderstorm capable of producing a
tornado was located near South Ponte Vedra, or 8 miles northwest of
Saint Augustine, moving south at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Saint Augustine around 1100 AM EDT.
Saint Augustine South, Saint Augustine Shores and Butler Beach
around 1105 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Anastasia, Elkton and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2977 8122 2979 8155 2985 8153 3009 8148
3006 8128 2996 8125
TIME...MOT...LOC 1456Z 006DEG 55KT 2999 8139
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Frye2 follow-up statements
154
WWUS52 KJAX 041509
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1109 AM EDT Wed Sep 4 2019
FLC109-041530-
/O.CON.KJAX.TO.W.0017.000000T0000Z-190904T1530Z/
St. Johns FL-
1109 AM EDT Wed Sep 4 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR EAST
CENTRAL ST. JOHNS COUNTY...
At 1109 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Saint Augustine Shores, or 7 miles northeast of
Hastings, moving south at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Saint Augustine Shores and Saint Augustine South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2978 8128 2979 8155 2985 8152 2994 8147
2992 8134
TIME...MOT...LOC 1509Z 006DEG 55KT 2979 8141
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Frye803
WWUS52 KJAX 041512
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
1112 AM EDT Wed Sep 4 2019
FLC109-041522-
/O.CAN.KJAX.TO.W.0017.000000T0000Z-190904T1530Z/
St. Johns FL-
1112 AM EDT Wed Sep 4 2019
...THE TORNADO WARNING FOR EAST CENTRAL ST. JOHNS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 2978 8128 2979 8155 2985 8152 2994 8147
2992 8134
TIME...MOT...LOC 1511Z 006DEG 55KT 2974 8142
$$
FryeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 4, 9:04 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 4, 9:04 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
904 AM EDT Wed Sep 4 2019
.UPDATE...
Main updates to the forecast package for now was to remove the tropical
storm warning for eastern Marion county and spread some precip a
little further inland today as Dorian outer rainbands spread well
away from the center.
Winds will continue to ramp up and we have had sustained tropical
storm winds early this morning and we had a peak gust to 57 mph
along the St Johns coast as well. Local flooding warning was
issued late last night for Flagler and radar shows additional
showers again affecting parts of Flalger. Additional heavy and
persistent rainbands will rotate around and affect the coastal
areas through the day. No changes to the flash flood watch.
&&
.AVIATION...Rain bands will continue to spread through the area
with lessened impacts for GNV. More persistent rainband to affect
SGJ and CRG, and soon to move to the JAX-VQQ area later this
morning. VFR may prevail for GNV through 17z. For rest TAFs,
current MVFR cigs and vsby but ocnl to prevailing IFR vsby in
heavier showers for SGJ and CRG in the next few hours. Wind gusts
of 40 to 50 knots will be common at most sites except slightly
lower gusts at GNV.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 74 92 71 / 20 20 10 0
SSI 82 74 90 75 / 100 100 10 10
JAX 81 75 93 73 / 90 70 10 10
SGJ 81 75 93 74 / 100 80 10 10
GNV 82 76 94 72 / 50 20 10 0
OCF 81 75 94 75 / 40 20 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Clay-Coastal Duval-Coastal Nassau-
Inland Duval-Inland Nassau-Putnam.
Flash Flood Watch through Thursday morning for Coastal Duval-
Coastal Nassau-Inland Duval-Inland Nassau.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Hurricane Watch for Coastal Duval-Coastal Nassau.
High Surf Advisory until 1 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Hurricane Warning for Coastal Flagler-Coastal St. Johns-Inland
Flagler-Inland St. Johns.
Flash Flood Watch through late tonight for Coastal Flagler-
Coastal St. Johns-Inland Flagler-Inland St. Johns.
Coastal Flood Warning until 1 AM EDT Thursday for Clay-Inland
Duval-Inland Flagler-Inland St. Johns-Putnam.
GA...Tropical Storm Warning for Brantley-Coastal Camden-Coastal Glynn-
Inland Camden-Inland Glynn-Northeastern Charlton-Wayne.
Flash Flood Watch through Thursday morning for Coastal Camden-
Coastal Glynn-Inland Camden-Inland Glynn.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
Hurricane Watch for Coastal Camden-Coastal Glynn.
High Surf Advisory until 1 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
ShashyIn the hours before
Local storm report, Sep 4, 8:54 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TROPICAL STORM MAYPORT 30.38N 81.42W
09/04/2019 DUVAL FL AWOS
OBSERVATION SITE AT MAYPORT NAVAL STATION
REPORTED A PEAK WIND OF 48 MPH.
&&
KCLocal storm report, Sep 4, 9:27 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TROPICAL STORM 1 NNE SAINT AUGUSTINE B 29.86N 81.27W
09/04/2019 ST. JOHNS FL MESONET
ST AUGUSTINE PIER MEASURED SUSTAINED WINDS
OF 49 MPH WITH A PEAK GUST TO 62 MPH.
&&
KBLocal storm report, Sep 4, 9:55 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM COASTAL FLOOD 2 SSE CRESCENT BEACH 29.70N 81.22W
09/04/2019 ST. JOHNS FL BROADCAST MEDIA
MINOR FLOODING AT THE INTERSECTION OF OLD
A1A AND GENE JOHNSON ROAD. RELAYED FROM
SOCIAL MEDIA.
&&
KCLocal storm report, Sep 4, 9:56 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
956 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TROPICAL STORM 5 NNE BUNNELL 29.54N 81.24W
09/04/2019 Flagler FL EMERGENCY MNGR
REPORT FROM A HAM RADIO OPERATOR OF A WIRE DOWN LAYING IN
THE STREET AT WELLSTREAM LANE.
&&
RBRICKERLocal storm report, Sep 4, 10:42 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM COASTAL FLOOD 1 W FRUIT COVE 30.10N 81.64W
09/04/2019 ST. JOHNS FL PUBLIC
DAMAGE TO DOCK ALONG ST. JOHNS RIVER. TREE
DEBRIS WAS ALSO ALONG THE DAMAGED DOCK.
RELAYED FROM SOCIAL MEDIA.
&&
KCLocal storm report, Sep 4, 10:45 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TROPICAL STORM 1 W FRUIT COVE 30.10N 81.64W
09/04/2019 ST. JOHNS FL PUBLIC
CORRECTS PREVIOUS COASTAL FLOOD REPORT FROM
1 W FRUIT COVE. DAMAGE TO DOCK ALONG ST.
JOHNS RIVER. CYPRESS TREE WAS BLOWN DOWN.
TREE DEBRIS WAS ALSO ALONG THE DAMAGED DOCK.
RELAYED FROM SOCIAL MEDIA.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:32 AM EDT | Areal Flood Warning | JAX | Flagler | 3 hr |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.